Alert archive / Massachusetts / High Wind Watches in 2022

High Wind Watch 2, NWS Boston/Norton, MA

January 15, 20228 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high wind watch at Jan 15, 2022, 3:15 PM EST for 8 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Jan 17, 2022, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2022, 3:15 PM EST (20:15 UTC)
In effect from
Jan 17, 2022, 1:00 AM EST
Expired
Jan 16, 2022, 2:48 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -148 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-148 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS71 KBOX 152015
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
315 PM EST Sat Jan 15 2022

MAZ007-015-016-019>024-RIZ006>008-160915-
/O.NEW.KBOX.HW.A.0002.220117T0600Z-220117T1700Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
Including the cities of Gloucester, Boston, Quincy, Plymouth, 
Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, 
Provincetown, Vineyard Haven, Nantucket, Narragansett, Westerly, 
Newport, and New Shoreham
315 PM EST Sat Jan 15 2022

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 65 mph
  possible. Highest winds from outer Cape Cod to Cape Ann.  

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and southern Rhode Island.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box
1 follow-up statement
598 
WWUS71 KBOX 160748
NPWBOX

URGENT - WEATHER MESSAGE
National Weather Service Boston/Norton MA
248 AM EST Sun Jan 16 2022

MAZ020-021-RIZ006>008-162100-
/O.UPG.KBOX.HW.A.0002.220117T0600Z-220117T1700Z/
/O.NEW.KBOX.HW.W.0002.220117T0600Z-220117T1500Z/
Southern Bristol MA-Southern Plymouth MA-Washington RI-Newport RI-
Block Island RI-
Including the cities of Fall River, New Bedford, Mattapoisett, 
Narragansett, Westerly, Newport, and New Shoreham
248 AM EST Sun Jan 16 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST MONDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...In Massachusetts, Southern Bristol MA and Southern 
  Plymouth MA Counties. In Rhode Island, Washington RI, Newport 
  RI and Block Island RI Counties.

* WHEN...From 1 AM to 10 AM EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ007-015-016-019-022>024-162100-
/O.UPG.KBOX.HW.A.0002.220117T0600Z-220117T1700Z/
/O.NEW.KBOX.HW.W.0002.220117T0600Z-220117T1700Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Gloucester, Boston, Quincy, Plymouth, 
Chatham, Falmouth, Provincetown, Vineyard Haven, and Nantucket
248 AM EST Sun Jan 16 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO NOON EST MONDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 65 mph 
  expected. Highest winds from outer Cape Cod to Cape Ann.

* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA, 
  Eastern Plymouth MA, Barnstable MA, Dukes MA and Nantucket MA 
  Counties.

* WHEN...From 1 AM to noon EST Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are expected. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MAZ005-006-013-014-017-018-RIZ001>005-162100-
/O.NEW.KBOX.WI.Y.0003.220117T0900Z-220117T1500Z/
Central Middlesex MA-Western Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-
Including the cities of Framingham, Lowell, Lawrence, Foxborough,
Norwood, Cambridge, Taunton, Brockton, Foster, Smithfield, 
Providence, Coventry, West Greenwich, East Greenwich, Warwick, 
West Warwick, and Bristol
248 AM EST Sun Jan 16 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST MONDAY...

* WHAT...East to southeast winds 20 to 30 mph with gusts up to 50
  mph expected.

* WHERE...Portions of eastern, northeastern and southeastern 
  Massachusetts and northern Rhode Island.

* WHEN...From 4 AM to 10 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/box

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 15, 10:06 AM EST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 15, 10:06 AM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1006 AM EST Sat Jan 15 2022

.SYNOPSIS...
Dry but frigid and bitterly cold wind chills today. A strong storm
will impact the region late Sunday night into Monday, with heavy
snow over western Massachusetts and heavy rain in Rhode Island and
eastern Massachusetts, with strong to damaging winds along the coast
as well as coastal flooding. Blustery and cold weather returns
Tuesday followed by milder air Wednesday. A weak frontal system
moves through the region Wednesday night followed by colder weather
Thursday and Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

10 AM Update...

Powerful cyclone (~970 mb) southeast of Nova Scotia combining with
1040 mb arctic high over Ontario, funneling a bitterly cold airmass
into New England via gusty NNW winds. 925 mb temps over SNE
currently -18C to -19C, only modify to about -15C this afternoon.
This will only support highs in the teens to around 20-25 along the
south coast including the Cape and Islands. Although, strong
pressure gradient persisting over the region, will support NNW winds
of 15-25 mph, generating bitterly cold wind chills this morning,
then only modifying to -5F to +5F this afternoon. So despite plenty
of sunshine today, it will be very ineffective.

For the outer Cape, frigid airmass streaming across the relatively
warm ocean water on NNW winds, will continue to yield ocean effect
snow showers/flurries.  Accumulations should be an inch or less and
confined to the outer Cape.

Previous forecast captures these details nicely, so no major changes
with this update.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...

Tonight

Arctic air mass in place will support another night with low
temperatures flirting with 0 degrees F or lower. The wind chill
factor will not be as extreme tonight as high pressure settles
over the region resulting in a relaxing pressure gradient.
Nonetheless, modest 5-10 mph northwest winds will support wind
chill temperatures below 0 for of the region.

Sunday

After a chilly start we'll see temperatures rebound tomorrow as
surface high pressure slides east resulting in a gradual wind
shift from northwest to southeast. Expect temperatures to
increase to values closer to normal for mid-January. Currently
expecting highs to top out in the mid 20s to mid 30s from
northwest to southeast. High pressure influence continues to
produce dry conditions tomorrow as well.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

Big Picture...

Closed upper low over the Southern Appalachians moves up the chain
and into the Hudson and Champlain Valleys. Upper ridge builds east
of Srn New England, turning the upper flow south-to-north. This
system sweeps into Nrn New England Monday night, with the trailing
upper trough crossing Srn New England at that same time.

Weak upper ridge builds over the Northeast USA Tuesday. A weak cold
front then moves through the region late Wednesday or early
Thursday. Otherwise, quiet weather the rest of the week.

Mass fields are similar through Tuesday, then turn different the
latter half of the week. Confidence is moderate to high through
Tuesday, then diminishes the rest of the week.

Details...

Sunday night-Monday...

Southern shortwave moves up the Eastern Seaboard Sunday night. Dry
air lingers the first half of the night. Moisture is focused
above 700-mb at 00z, so expect increasing high clouds early at
night, with the east to southeast wind bringing milder temps and
lower-level moisture overnight.

Precipitation moves into CT and Wrn Mass 10PM to 1 AM, then spreads
across the rest of Srn New England 1AM to 4 AM. Cold air from the
departing high pressure may hold in for a couple of hours...12Z
ECMWF shows a hint of cold air damming from SE NH through Wrn
MA/NWrn CT, so there may be an initial period of snow. The
increasing low level east-southeast winds warms the airmass Monday
morning, so expect the snow to change to rain by that time. Best
chance for this changeover will be in Eastern and Central MA, RI,
and much of CT. Depending on the storm track, snow may linger in the
Berkshire East Slopes longest. The higher snow totals are most
likely in this area, with 6+ inches possible in the Berkshire East
Slopes. Just an initial inch or two possible before changeover in
the coastal plain.

We will continue the Winter Storm Watch for the East Slopes to Nrn
Worcester Hills for Sunday night and Monday...including the Monday
morning rush hour.

Bufkit shows patches of freezing rain in Western and Central MA
Monday morning during the transition to rain. Confidence in this is
rather low, as it may be an artifact of the transition. Something
else to monitor.

Low level east-southeast winds move in later Sunday night and Monday
morning, with winds at 2000 feet AGL at 75 to 85 kt. Winds shift out
of the southwest in the afternoon, with low level winds of 40-50 kt
forecast. So surface gusts of 40-50 kt/45-60 mph are possible. This
will bring in PW values of 0.8 inches inland and around 1 inch along
the coast. Not bad for January...and suggests plenty of rain fed
into Srn New England in the strong wind.

Tuesday through Friday...

High pressure builds over Srn New England Tuesday. This will bring
subsidence and diminishing wind. Dry weather from the high continues
on Wednesday as well.

A weak cold front moves through the region Wednesday night. This
may bring a few flurries. Dry weather continues Thursday and Friday.

High pressure builds over Srn New England Tuesday evening. Gusty
west winds should diminish as the high moves in. With increasing
subsidence, expect a sunny day Tuesday.

A weak cold front moves through on Wednesday night. Expect
increasing clouds and milder temps Wednesday, and possibly some
widely scattered light snow/flurries Wednesday night. Drier and
colder air then returns on Thursday and Friday.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

15z update...VFR and gusty NNW winds continue today. MVFR in
snow showers confined to the outer Cape. Earlier discussion
below.

==============================================================

Today... High confidence.

Mostly VFR with some MVFR ceilings over the eastern Cape and
Islands through late morning/early afternoon. Gusts from 20-25
knots from the northwest continue over the interior early today
but gradually fall as the afternoon progresses. Higher gusts
over The Cape and islands in the 25-30 knot range. Ocean effect
snow showers expected for the outer Cape, but not expected to
reach FMH.

Tonight... High confidence.

VFR. Gusty northwest winds early tonight gradually diminish to
light northwest winds by Sunday morning.

Sunday... High confidence.

VFR. Light northwest winds.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Sunday Night through Wednesday/...

Sunday Night: MVFR/IFR conditions possible. Strong winds with
gusts up to 50 kt. RA, chance SN.

Martin Luther King Jr Day: Mainly IFR, with areas MVFR
possible. Strong winds with gusts up to 60 kt. Chance RA,
chance FZRA, chance SN.

Monday Night: MVFR/IFR conditions possible. Windy with gusts up
to 30 kt. Slight chance SHSN.

Tuesday: VFR. Windy with local gusts up to 30 kt.

Tuesday Night: VFR. Breezy.

Wednesday: Mainly VFR, with local IFR possible. Breezy. Slight
chance SHSN.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Marine

Today

Gale force winds and rough seas diminish this morning into early
afternoon as a deep-low pressure system over The Atlantic
waters continues east. Extremely cold temperatures and moderate
northwest winds will continue to support moderate to heavy
freezing spray through this evening.

Tonight

Freezing spray threat gradually diminishes overnight as high
pressure builds over the coastal waters resulting in diminishing
wind speeds. Nonetheless, could still see some areas with light
freezing spray before dawn.

Sunday

High pressure dominates the coastal waters tomorrow. This will
support rather calm conditions for January. Winds gradually shift
from northwest to southeast as high pressure continues east over the
Atlantic waters.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Low risk for gale force winds with gusts up to
45 kt. Areas of rough seas. Rain.

Martin Luther King Jr Day: Low risk for storm force winds with
areas of gusts up to 60 kt. Rough seas up to 26 ft. Rain.

Monday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 18 ft. Slight chance of rain showers. Local visibility
1 to 3 nm.

Tuesday: Strong winds with gusts up to 30 kt. Rough seas up to
15 ft.

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 11 ft.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Areas of rough seas.

&&

.TIDES/COASTAL FLOODING...
Low level east-southeast jet with 75-85 kt winds Sunday night and
Monday. The wind will generate a 2 to 3 foot surge. Seas will
build off both coasts, reaching 20 feet. All of this points to
potential for minor flood levels on both the east and south
coast. Too early for any headlines for coastal flooding, but
expect these will eventually be issued.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Chill Advisory until noon EST today for CTZ002>004.
MA...Wind Chill Advisory until noon EST today for MAZ003>007-
     010>018-026.
     Wind Chill Warning until noon EST today for MAZ002-008-009.
     Winter Storm Watch from late Sunday night through Monday
     evening for MAZ002>004-008-009-026.
RI...Wind Chill Advisory until noon EST today for RIZ001>004.
MARINE...Freezing Spray Advisory until 7 PM EST this evening for
     ANZ231>234-251-255-256.
     Small Craft Advisory until 7 PM EST this evening for
     ANZ233>235-237-256.
     Small Craft Advisory until 5 PM EST this afternoon for ANZ230.
     Small Craft Advisory until noon EST today for ANZ236.
     Freezing Spray Advisory until 1 PM EST this afternoon for
     ANZ235>237.

&&

SYNOPSIS...WTB/Loconto
NEAR TERM...WTB/Nocera/RM
SHORT TERM...RM
LONG TERM...WTB
AVIATION...WTB/Nocera/RM
MARINE...WTB/Nocera/RM
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Jan 15, 4:32 AM EST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 AM EST Sat Jan 15 2022

MAZ003-004-026-160945-
Eastern Franklin MA-Northern Worcester MA-Northern Middlesex MA-
432 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ005>007-010>018-RIZ001>004-160945-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
432 AM EST Sat Jan 15 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-008-009-160945-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
432 AM EST Sat Jan 15 2022

...WIND CHILL WARNING IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Chill Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019>021-RIZ005>008-160945-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Bristol RI-Washington RI-Newport RI-Block Island RI-
432 AM EST Sat Jan 15 2022

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-160945-
Barnstable MA-Dukes MA-Nantucket MA-
432 AM EST Sat Jan 15 2022

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ233-234-256-160945-
Vineyard Sound-Buzzards Bay-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
432 AM EST Sat Jan 15 2022

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-232-251-255-160945-
Cape Cod Bay-Nantucket Sound-Massachusetts Bay and Ipswich Bay-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
432 AM EST Sat Jan 15 2022

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254-160945-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
432 AM EST Sat Jan 15 2022

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ235>237-160945-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
432 AM EST Sat Jan 15 2022

...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-160945-
Boston Harbor-
432 AM EST Sat Jan 15 2022

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:23 PM ESTWind AdvisoryBOXBarnstable, Dukes, Nantucket11 hr
Jan 15, 3:31 AM ESTGale WarningBOX6 hr
Jan 15, 3:31 AM ESTSmall Craft AdvisoryBOX23 hr
Jan 15, 3:13 PM ESTStorm WatchBOX11 hr
Jan 15, 3:20 PM ESTCoastal Flood WatchBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more12 hr

Nearby

High Wind Watches in Massachusetts, 2022High Wind Watches in Rhode Island, 2022Every high wind watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.